Georgia, 2025

Damaging Wind in Georgia, August 15, 2025

August 15, 2025 · NWS CHS · 1 event in 1 county or zone

A shortwave passing across the region encountered an environment displaying deep moisture and warm temperatures, supporting thunderstorms capable of producing damaging wind gusts across Southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A shortwave passing across the region encountered an environment displaying deep moisture and warm temperatures, supporting thunderstorms capable of producing damaging wind gusts across Southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 15, 1:00 PM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Aug 15, 1:00 PM EST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
200 PM EDT Fri Aug 15 2025

.SYNOPSIS...
A weak cold front nearby today will pass through the region on
Saturday. High pressure will then build over the area through
much of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
This Afternoon: Aloft, the region will remain along the northern
periphery of a ridge extending across the western Atlantic to the
Gulf while h5 shortwave energy associated with a mid-lvl trough
slowly approaches from the northwest late day. The trough should
nudge a sfc front southward into Southeast South Carolina as
cyclogenesis initiates off the North Carolina Coast, providing a
forcing mechanism for few/scattered shower and thunderstorm activity
locally across Southeast South Carolina and eventually Southeast
Georgia today. Latest radar trends hint at the potential for a more
confined area of higher precip coverage across the Tri-County Area
and far southern Southeast South Carolina, perhaps as the frontal
feature/h5 shortwave energy begins to interact with a sea breeze
circulation in an environment displaying weak shear, but higher
instability (SBCAPE around 4000-4500 J/kg) and ample moisture (PWATs
near 2.25 inches). A few stronger thunderstorms are possible with
gusty winds and frequent cloud-to-ground lightning across this area,
although a limited risk is also present across the coastal corridor
into Southeast Georgia where the axis of highest instability and the
sea breeze circulation reside. An isolated/brief severe thunderstorm
can not be ruled out in the most favorable zone of convergence
(Southeast South Carolina) mid-late afternoon. Storm motion should
be a bit slower than the previous day, suggesting an uptick in minor
flooding concerns during heavy downpours as well, but the overall
coverage of precip appears to limit conditions supportive for flash
flooding.

Outside of convection, a hot/muggy day is expected with temps
peaking in the low-mid 90s away from the coast (warmest across
Southeast Georgia). These temperatures combined with sfc dewpts
mixing out to the mid-upper 70s inland, but holding into the upper
70s/around 80 along the coastal corridor, support heat index values
in the 100-105 range well inland, a short duration/limited event for
heat index values touching 107-108 across the Tri-County Area
near/ahead of a sea breeze and arriving convection, and heat index
values in the 106-111 across coastal areas of far southern Southeast
South Carolina and Southeast Georgia, where a Heat Advisory remains
effective through 6 PM this evening.

Tonight: Aloft, the region remains along the northern periphery of
the ridge with weak h5 shortwave energy nudging across the local
area and to the north. The sfc front should stall across/near the
local area during the night, which could prolong few to scattered
showers and/or thunderstorms during evening hours, but convection
should generally wane/decrease by late evening and/or become more
focused across coastal waters by midnight as the bulk of higher
instability remains offshore. Low temps should only dip into the mid
70s inland to upper 70s near the coast.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
Shortwave energy will move into the upper ridge on Saturday,
forming a notable weakness over the Southeast. A weak cold
front will drop into the area during the day, stalling over or
just south of the area before dissipating Sunday. A very moist
airmass will be over the area with PWATs as high as 2.3" in the
afternoon. 0-6 km flow will be less than 10 kt, so storm motions
will be quite slow. Numerous showers and thunderstorms are
expected to develop during the day, particularly during the
afternoon when instability is greater. Southeast Georgia may see
slightly greater overall coverage given the model consensus that
the cold front will be positioned in that area during the hours
of peak heating. However, conditions are favorable for just
about any location to see several rounds of showers or
thunderstorms. Locally heavy rainfall will be possible.

A deep layered ridge will build across the region Sunday into
Monday. Overall convective coverage should be reduced due to
mid-level subsidence. There will be a noticeable drop in
humidity with dewpoints in the lower 70s instead of upper 70s.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
High pressure will prevail through Wednesday, then an upper
trough could approach on Thursday. Hurricane Erin is expected to
pass the area well offshore on Wednesday. Although no rain or
wind is expected from this system, its outer wind field could
help enhance the weak cold air damming regime over the area,
keeping temps a bit cooler and reducing convective coverage.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
CHS/JZI: Showers and/or thunderstorms will likely bring periods of
MVFR conditions at CHS/JZI this afternoon, mainly in the 17-23Z
timeframe. A brief episode of lower vsbys and gusty winds are
possible when a thunderstorm directly impacts the terminal. VFR
conditions are then expected to prevail from 23Z Friday to 18Z
Saturday, although a nearby front could lead to showers or
thunderstorms near the terminals starting around 16Z Saturday.
Future TAFs will likely need to introduce TSRA groups at CHS/JZI
Saturday afternoon.

SAV: VFR conditions will likely prevail through 18Z Saturday.
However, brief MVFR conditions are possible with thunderstorms this
afternoon. VCTS has been maintained between 20-23Z to account for
uncertainty today. A front should be nearby Saturday, leading to
shower and/or thunderstorm activity near the terminal starting
around 16Z Saturday. Future TAFs will likely need to introduce TSRA
groups Saturday afternoon.

Extended Aviation Outlook: Brief flight restrictions possible
at all terminals with afternoon showers/thunderstorms.

&&

.MARINE...
This Afternoon and Tonight: The pressure gradient will remain rather
weak across local waters, favoring winds/seas that remain well below
Small Craft Advisory levels through the night. In general, southerly
winds will top out in the 10-15 kt range the rest of the day,
highest near the coast and across the Charleston Harbor where a sea
breeze circulation occurs, then weaken and turn more offshore as a
front stalls across and/or nearby local waters overnight. Seas will
generally range between 2-3 ft the rest of the day, then 1-2 ft
during the night.

Thunderstorms are anticipated to shift offshore and/or develop
across local waters late day, but should occur mostly during the
night. A few thunderstorms could be strong with wind gusts >34 kt,
frequent cloud-to-water lightning and reduced vsbys in moderate to
heavy rainfall.

High pressure will prevail over the local waters through early
next week. Winds/seas should remain well below advisory through
Sunday. A decent NE gradient will develop for the brunt of next
week as Hurricane Erin passes well east of the waters while
surface high pressure remains over land areas. Winds will
generally stay below advisory criteria, though we could have a
robust afternoon sea breeze on several days, potentially pushing
gusts to 25 kt in Charleston Harbor.

The much more significant effect from Hurricane Erin will be
large, long-period swells spreading into the waters late Monday,
continuing through Thursday. 6 ft seas expected to move into the
offshore GA waters late Monday night, then into all nearshore
waters during the day Tuesday. We'll definitely need Small Craft
Advisories for seas during this time, continuing for much of
next week.

Additional impacts from the large swells will be frequent,
strong rip currents, high surf, and beach erosion, especially
since tides will be higher than usual accompanying the large
breakers.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 6 PM EDT this evening for GAZ101-116>119-
     137>141.
SC...Heat Advisory until 6 PM EDT this evening for SCZ047-048-051.
MARINE...None.

&&

NEAR TERM...DPB
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...DPB/JRL
MARINE...DPB/JRL
Hazardous weather outlook, Aug 15, 4:39 PM EST, 31 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
539 PM EDT Fri Aug 15 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-162145-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
539 PM EDT Fri Aug 15 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Extreme Heat

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Special weather statement, Aug 15, 1:43 PM EST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Charleston SC
243 PM EDT Fri Aug 15 2025

SCZ043-044-151930-
Dorchester SC-Inland Colleton SC-
243 PM EDT Fri Aug 15 2025

...A STRONG THUNDERSTORM WILL IMPACT COLLETON AND DORCHESTER
COUNTIES UNTIL 330 PM EDT...

At 243 PM EDT, Doppler radar was tracking a strong thunderstorm near
Canadys, moving southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Walterboro, Cottageville, Round O, Canadys, Hiotts, Sidney,
  Lowcountry Regional Airport, Thayer, Colleton Medical Center and
  Gloverville.

This includes I-95 in South Carolina between mile markers 58 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3305 8072 3310 8057 3292 8039 3279 8068
TIME...MOT...LOC 1843Z 337DEG 12KT 3300 8061

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

DPB
Special weather statement, Aug 15, 2:23 PM EST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Charleston SC
323 PM EDT Fri Aug 15 2025

SCZ043-049-050-152015-
Charleston SC-Coastal Colleton SC-Inland Colleton SC-
323 PM EDT Fri Aug 15 2025

...A STRONG THUNDERSTORM WILL IMPACT COLLETON AND CHARLESTON
COUNTIES UNTIL 415 PM EDT...

At 323 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cottageville, moving south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Jacksonboro, Ashepoo, Beck Landing, Parkers Ferry, Canady Landing,
  Neyles and Parkers Ferry Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3282 8062 3291 8043 3288 8040 3286 8040
      3286 8038 3275 8028 3264 8060
TIME...MOT...LOC 1923Z 345DEG 10KT 3288 8046

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DPB
Local storm report, Aug 15, 3:46 PM EST, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
446 PM EDT Fri Aug 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Lightning        1 SSW Goose Creek       32.97N  80.04W
08/15/2025                   Berkeley           SC   Emergency Mngr

            Lightning strike caused a house fire on Leone Court.

&&

Event Number CHS2500898

rfm
Local storm report, Aug 15, 3:49 PM EST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
449 PM EDT Fri Aug 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     Lightning        2 ESE Goose Creek       32.97N  80.00W
08/15/2025                   Berkeley           SC   Emergency Mngr

            Two homes were set on fire by lightning strikes on
            Prestwick Circle, in Goose Creek.

&&

Event Number CHS2500899

rfm
Local storm report, Aug 15, 3:57 PM EST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
457 PM EDT Fri Aug 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     Lightning        1 SE Goose Creek        32.97N  80.02W
08/15/2025                   Berkeley           SC   Emergency Mngr

            Lightning strike caused a house fire on Pine Shadow
            Drive, in Goose Creek.

&&

Event Number CHS2500900

rfm
Special weather statement, Aug 15, 4:24 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Charleston SC
524 PM EDT Fri Aug 15 2025

SCZ048-049-152215-
Beaufort SC-Coastal Colleton SC-
524 PM EDT Fri Aug 15 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT BEAUFORT AND COLLETON
COUNTIES UNTIL 615 PM EDT...

At 524 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Burton to near Edisto Beach,
moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Hilton Head Island, Beaufort, Port Royal, Edisto Beach, Clarendon,
  Ladys Island, Parris Island, Fripp Island, Beaufort Marine Corps
  Air Station and Burton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3250 8078 3260 8044 3256 8040 3256 8041
      3255 8042 3253 8038 3246 8031 3245 8033
      3243 8032 3242 8033 3241 8035 3242 8038
      3245 8040 3244 8042 3240 8040 3235 8042
      3233 8041 3230 8041 3225 8057 3222 8081
TIME...MOT...LOC 2123Z 355DEG 11KT 3240 8075 3244 8057 3249 8040

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

APT

The radar

The Charleston,SC radar (KCLX), 77 km away, was scanning. The volume nearest the first event began at 22:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bulloch

When
August 15, 5:10 PM EST
Where
Bulloch County, 2.33 mi W of Collegeboro
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.420, -81.820

The media relayed reports of 4 trees down across western Statesboro, mainly from Golf Club Circle to Cypress Lake Road, along and west of Veterans Memorial Parkway.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292393.